Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Swelling in leg after taking Amlopress for BP. Should I switch to Losar?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
I have been using Amlopress 5 for last three years for my BP I consume 1 Tab in morning and Half tab at Night. Of late I have observed that there is a slight swelling in the leg. If I press a finger there is a dimple which lasts for quite some time. One of my doctor friend /relative has suggested that I should switch over to LOSAR 50 once a day and this will eliminate the swelling in the feet. Should I switch over to LOSAR.
Posted Fri, 5 Oct 2012 in Medicines and Side Effects
Answered by Dr. Mayank Bhargava 49 minutes later
Thanks for posting your query.
Amlopress contains amlodipine, a calcium channel blocker, which is a culprit agent for causing pedal edema (swelling in legs).
Although pedal edema appears to be due to amlodipine but you should go for thorough check up.
Do you have respiratory distress on lying down condition (orthopnea)/ night times awakening to get fresh air at window side (PND)/ chest pain/ breathlessness on exertion?
Do you have decreased urine output/ yellow discoloration of eyes & urine?
Do you have any other associated disease apart from HBP such as renal failure/ liver failure/ diabetes?
Do you abdominal pain/ tenderness in right upper quadrant of abdomen?
Are you a smoker?
You should consult with physician and request for the change of medicine such as ACE inhibitors/ CRBs.
Losartan is an ARBs.
You should also go for following investigations: complete blood count, serum electrolytes, renal function test, LFT, serum proteins (both albumin and globulin), urine routine and microscopy(for proteinuria), 2 D echo for Right atrium pressure and diameter, if needed.
You should take diuretics for relief of your symptoms for a short period of time.
Put your views also.
Best regards,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor